Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 149, NWS State College, PA

July 26, 201214 counties in Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jul 26, 2012, 5:09 PM EDT for 14 counties in Pennsylvania. It was in force for 81 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 26, 2012, 5:09 PM EDT (21:09 UTC)
Expired
Jul 26, 2012, 6:30 PM EDT
In force
81 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Centre County, PA, Cumberland County, PA, Dauphin County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Mifflin County, PA, Northumberland County, PA, Perry County, PA, Schuylkill County, PA, Snyder County, PA, Union County, PA, York County, PA

The radar

The State College radar (KCCX), 93 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 6:00 PM EDTTSTM WND DMGLykens, PATREES AND WIRES DOWN ACROSS UPPER DAUPHIN COUNTY.
Jul 26, 6:29 PM EDTTSTM WND DMGSpringville, PATREES AND WIRES DOWN IN FAIRVIEW TWP.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 51 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 26, 1:16 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 9.2 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2012-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 59 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2012-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 238 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
59 J/kg
Mixed-layer CIN
-282 J/kg
Mixed-layer LCL
1017 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
238 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

172 
WUUS51 KCTP 262109
SVRCTP
PAC027-041-043-061-067-071-075-087-097-099-107-109-119-133-262230-
/O.NEW.KCTP.SV.W.0149.120726T2109Z-120726T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
509 PM EDT THU JUL 26 2012

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CUMBERLAND COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  DAUPHIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  CENTRAL HUNTINGDON COUNTY IN CENTRAL PENNSYLVANIA...
  JUNIATA COUNTY IN CENTRAL PENNSYLVANIA...
  NORTHWESTERN LANCASTER COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  LEBANON COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  MIFFLIN COUNTY IN CENTRAL PENNSYLVANIA...
  PERRY COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  SOUTHWESTERN SCHUYLKILL COUNTY IN CENTRAL PENNSYLVANIA...
  SNYDER COUNTY IN CENTRAL PENNSYLVANIA...
  SOUTHWESTERN UNION COUNTY IN CENTRAL PENNSYLVANIA...
  NORTHWESTERN YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  SOUTHERN NORTHUMBERLAND COUNTY IN CENTRAL PENNSYLVANIA...
  EAST CENTRAL CENTRE COUNTY IN CENTRAL PENNSYLVANIA...

* UNTIL 630 PM EDT

* AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM
  MILLHEIM TO ALFARATA TO MILL CREEK...MOVING SOUTHEAST AT 40 MPH.
  THESE STORMS ARE CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS
  OF 70 MPH. 

* LOCATIONS IN THE WARNING INCLUDE...
  LAURELTON CENTER AND WEIKERT...
  TROXELVILLE AND BEAVER SPRINGS...
  SPRUCE HILL AND PERULACK...
  PENNS CREEK AND MIDDLEBURG...
  FREMONT...
  KRATZERVILLE AND NEWPORT...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 211 AND 279...I-78 BETWEEN
MILE MARKERS 0 AND 8...I-81 BETWEEN MILE MARKERS 39 AND 113...I-83
BETWEEN MILE MARKERS 25 AND 50...I-283.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
EXPRESSWAY...THE HARRISBURG AIRPORT CONNECTOR...STATE HIGHWAY 283...
ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 22...ROUTE 22/522...ROUTE
209...ROUTE 322...ROUTE 322/22...ROUTE 422...ROUTE 522...STATE ROAD
45...STATE ROAD 501.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM ON THE
LOWEST FLOOR.

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 4026 7767 4027 7766 4029 7767 4027 7770
      4038 7807 4069 7753 4098 7741 4099 7733
      4062 7618 4053 7617 4049 7643 4032 7614
      4027 7614 4000 7686
TIME...MOT...LOC 2109Z 293DEG 37KT 4089 7732 4066 7742
          4040 7786

$$

FORECASTER: JC/RHG
2 follow-up statements
548 
WWUS51 KCTP 262138
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
538 PM EDT THU JUL 26 2012

PAC027-119-262147-
/O.CAN.KCTP.SV.W.0149.000000T0000Z-120726T2230Z/
UNION PA-CENTRE PA-
538 PM EDT THU JUL 26 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CENTRE AND
SOUTHWESTERN UNION COUNTIES IS CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

LAT...LON 4000 7686 4026 7767 4029 7767 4027 7770
      4038 7807 4069 7753 4085 7719 4088 7697
      4062 7618 4053 7618 4049 7643 4033 7616
      4027 7614
TIME...MOT...LOC 2137Z 293DEG 37KT 4078 7697 4055 7707
          4029 7751

$$

PAC041-043-061-067-071-075-087-097-099-107-109-133-262230-
/O.CON.KCTP.SV.W.0149.000000T0000Z-120726T2230Z/
CUMBERLAND PA-DAUPHIN PA-HUNTINGDON PA-JUNIATA PA-LANCASTER PA-
LEBANON PA-MIFFLIN PA-PERRY PA-SCHUYLKILL PA-SNYDER PA-YORK PA-
NORTHUMBERLAND PA-
538 PM EDT THU JUL 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHERN NORTHUMBERLAND...NORTHWESTERN YORK...SNYDER...
SOUTHWESTERN SCHUYLKILL...PERRY...SOUTHERN MIFFLIN...LEBANON...
NORTHWESTERN LANCASTER...JUNIATA...CENTRAL HUNTINGDON...DAUPHIN AND
NORTHEASTERN CUMBERLAND COUNTIES...

AT 534 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM MIDDLEBURG TO MILLERSTOWN TO BLAIN...
MOVING SOUTHEAST AT 45 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  SELINSGROVE AND HERNDON...
  RESLER AND SHERMANSDALE...
  REBUCK AND URBAN...
  GRATZ AND ELLENDALE FORGE...
  ROUGH AND READY AND LECK KILL...
  VALLEY VIEW AND TOWER CITY...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 211 AND 278...I-78 BETWEEN
MILE MARKERS 0 AND 8...I-81 BETWEEN MILE MARKERS 40 AND 113...I-83
BETWEEN MILE MARKERS 26 AND 50...I-283.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
EXPRESSWAY...THE HARRISBURG AIRPORT CONNECTOR...STATE HIGHWAY 283...
ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 22...ROUTE 22/522...ROUTE
209...ROUTE 322...ROUTE 322/22...ROUTE 422...ROUTE 522...STATE ROAD
501.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. WHILE
NOT IMMEDIATELY LIKELY...A TORNADO MAY DEVELOP. IF A TORNADO IS
SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
CENTRE AND MIFFLIN COUNTIES. THIS IS AN EXTREMELY DANGEROUS 
SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 4000 7686 4026 7767 4029 7767 4027 7770
      4038 7807 4069 7753 4085 7719 4088 7697
      4062 7618 4053 7618 4049 7643 4033 7616
      4027 7614
TIME...MOT...LOC 2137Z 293DEG 37KT 4078 7697 4055 7707
          4029 7751

$$

FORECASTER: JC/RG
192 
WWUS51 KCTP 262152
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
552 PM EDT THU JUL 26 2012

PAC061-087-109-262200-
/O.CAN.KCTP.SV.W.0149.000000T0000Z-120726T2230Z/
HUNTINGDON PA-MIFFLIN PA-SNYDER PA-
552 PM EDT THU JUL 26 2012

...THE SEVERE THUNDERSTORM WARNING FOR SNYDER...MIFFLIN AND CENTRAL
HUNTINGDON COUNTIES IS CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL PENNSYLVANIA.

LAT...LON 4026 7767 4028 7766 4027 7771 4032 7773
      4054 7705 4081 7675 4062 7618 4053 7618
      4049 7643 4032 7616 4008 7663 4000 7685
TIME...MOT...LOC 2150Z 293DEG 37KT 4073 7667 4050 7693
          4028 7765

$$

PAC041-043-067-071-075-097-099-107-133-262230-
/O.CON.KCTP.SV.W.0149.000000T0000Z-120726T2230Z/
CUMBERLAND PA-DAUPHIN PA-JUNIATA PA-LANCASTER PA-LEBANON PA-PERRY PA-
SCHUYLKILL PA-YORK PA-NORTHUMBERLAND PA-
552 PM EDT THU JUL 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHERN NORTHUMBERLAND...NORTHWESTERN YORK...SOUTHWESTERN
SCHUYLKILL...PERRY...LEBANON...NORTHWESTERN LANCASTER...SOUTHWESTERN
JUNIATA...DAUPHIN AND NORTHEASTERN CUMBERLAND COUNTIES...

AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM REBUCK TO MONTGOMERY FERRY TO BIG SPRING
STATE PARK...MOVING SOUTHEAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
LECK KILL AND LANDISBURG AROUND 555 PM EDT...
ROUGH AND READY AND SHERMANSDALE AROUND 600 PM EDT...
VALLEY VIEW AND TOWER CITY AROUND 605 PM EDT...
MUIR AND MARYSVILLE AROUND 610 PM EDT...
TREMONT AND ROCKVILLE AROUND 615 PM EDT...
HARRISBURG AROUND 630 PM EDT...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 211 AND 273...I-78 BETWEEN
MILE MARKERS 0 AND 8...I-81 BETWEEN MILE MARKERS 40 AND 113...I-83
BETWEEN MILE MARKERS 26 AND 50...I-283.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
EXPRESSWAY...THE HARRISBURG AIRPORT CONNECTOR...STATE HIGHWAY 283...
ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 22...ROUTE 209...ROUTE
322...ROUTE 322/22...ROUTE 422...STATE ROAD 501.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS LINE OF STORMS HAS A HISTORY OF PRODUCING WIDESPREAD WIND 
DAMAGE ALONG ITS PATH. THIS IS AN EXTREMELY DANGEROUS SITUATION. 
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL PENNSYLVANIA.

&&

LAT...LON 4026 7767 4028 7766 4027 7771 4032 7773
      4054 7705 4081 7675 4062 7618 4053 7618
      4049 7643 4032 7616 4008 7663 4000 7685
TIME...MOT...LOC 2150Z 293DEG 37KT 4073 7667 4050 7693
          4028 7765

$$

FORECASTER: LA CORTE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:46 PM EDT, 1 hour 23 minutes earlier.

Area forecast discussion, Jul 26, 3:46 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
346 PM EDT THU JUL 26 2012

.SYNOPSIS...
HOT AND HUMID CONDITIONS TODAY WILL BE TRIMMED BY THE PASSAGE OF A
COLD FRONT TONIGHT. THE APPROACHING COLD FRONT WILL COMBINE WITH
HIGH INSTABILITY...RICH LEVEL MOISTURE... AND MODERATELY STRONG
MID-LEVEL WINDS TO PROMOTE THE DEVELOPMENT OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING WIDESPREAD DAMAGING WINDS LATE
THIS AFTERNOON INTO EARLY TONIGHT. A TROUGH OF LOW PRESSURE AND
COLDER AIR ALOFT WILL BRING NEAR NORMAL TEMPS FOR FRIDAY AND
SATURDAY WITH SCATTERED MAINLY AFTERNOON AND EVENING
THUNDERSTORMS. &&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
SEVERE THUNDERSTORM WATCH 524 REMAINS IN EFFECT UNTIL 8PM.

LINE OF SVR TSRA WITH MULTIPLE EMBEDDED BOWS AND A FEW SUPERCELLS
CONTINUES TO PLOW ACROSS NCENT AND NWRN PA ATTM WITH WIDESPREAD
WIND DAMAGE AND LIKELY POWER OUTAGES. EXPECT THIS LINE TO MAINTAIN
OR INCREASE IN INTENSITY AS IT MOVES THROUGH THE VERY UNSTABLE
AIRMASS AND RATHER HIGH SHEAR ACROSS THE REST OF THE REGION LATE
TODAY AND THIS EVENING. THE BEST CHC FOR A TORNADO WILL BE ACROSS
NRN PENN WHERE LEFTOVER BOUNDARIES FROM EARLIER CONVECTION AND
MORE PERSISTENT CLOUD COVER HAS KEPT T/TD SPREADS OF 7-10F AND
THEREFORE LOWER LCL HEIGHTS.

STRONGEST...WSWRLY 0-1KM SHEAR OF 20-25 KTS WILL STAY FOCUSED
ACROSS THE NRN MTNS BETWEEN 20-22Z...AND THEN JUMPS TO OUR EASTERN
ZONES EARLY THIS EVENING. IT/S THESE AREAS THAT WILL LIKELY SEE
BOUNDARY INTERACTIONS /WITH EITHER PREVIOUS CONVECTION OR THE
LEADING EDGE OF THE LAKE ERIE BREEZE/...AND SUPPORT DEVELOPMENT OF
THE MORE INTENSE...POSSIBLY ROTATING/DISCRETE SUPERCELLS.

THE EXTENSIVE SQUALL LINE/DERECHO WILL SWEEP ACROSS THE CENTRAL
RIDGE AND VALLEY REGION BETWEEN 20-23Z...THEN OVER THE LWR SUSQ
VALLEY EARLY THIS EVENING.

ANOMALOUSLY HIGH 850 MB TEMPS OF 20-22C WILL SUPPORT TEMPS RISING
A FEW MORE DEG F LATE THIS AFTERNOON ACROSS THE MID AND LOWER SUSQ
VALLEY...BUT TOPPING OUT A FEW DEG F SHY OF RECORD HIGHS.

THE COMBINATION OF THE LOWER TO MID 90 TEMPS AND RARE DEWPOINTS
IN THE MID 70S WILL SUPPORT HEAT INDICES AROUND 100F INTO EARLY
THIS EVENING ACROSS THE SERN THIRD OF THE CWA AHEAD OF THE SVR
TSRA LINE. A HEAT ADVISORY REMAINS IN EFFECT THERE UNTIL 8 PM THIS
EVENING.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
UPPER TROF AXIS/BROAD CYCLONIC FLOW REGIME IS EXPECTED TO SHIFT
EWD ACRS THE OH VLY INTO THE CENTRAL APPALACHIANS ON FRIDAY.
DESPITE WEAKER INSTABILITY/LOWER DEWPOINTS...THERE IS A RELATIVELY
LOW THREAT FOR SCT STG TO PERHAPS SVR STORMS TO DEVELOP IN ADVANCE
OF THE MID- UPPER TROF. MODEST DEEP LYR SHEAR SUGGESTS SOME
LOOSELY ORGANIZED CLUSTERS MAY FORM...MAINLY OVR THE SRN 2/3RDS OF
THE AREA WHERE SPC HAS DRAWN IN A D3 CATEGORICAL SEE TEXT.
CONVECTIVE ACTIVITY SHOULD BE MAINLY DIURNAL IN NATURE...AND
DECREASE IN CVRG WITH THE LOSS OF HEATING.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...

THE EXTENDED PERIOD OF THE FORECAST WILL FEATURE A NEARLY
STAGNANT LG SCALE PATTERN OVER THE LOWER 48...WITH WEAK TO
MODERATE TROUGHING OVER THE ERN U.S.

OPERATIONAL MODELS AGREE IN KEEPING THE CHANCE OF SHOWERS THROUGH
SUNDAY WITH THE LEAD SET OF SHORTWAVES WITH SOME BRIEF DRYING
DEVELOPING FOR MONDAY AS A WEAK RIDGE OF HIGH PRESSURE SLIDES OUR
WAY. AS THE SFC HIGH SLIPS OFF TO OUR SE EARLY NEXT WEEK...AND THE
UPPER TROF RELOADS...SHOWERS BECOME PART OF THE FORECAST ONCE
AGAIN BY TUESDAY INTO MID WEEK.

TEMPS FOR THE NEXT WEEK WILL BE AT OR ABOVE SEASONAL NORMALS
DESPITE THE PERSISTENT WEAK TROFFING HANGING TOUGH OVER THE
REGION.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
BIG CONCERN FOR THE REST OF THIS AFTN AND EVENING WILL BE THE
INTENSE AND EXTENSIVE LINE OF TSRA THAT WILL PUSH RAPIDLY TO THE
ESE AT 50-55 KTS ACROSS THE REGION...AHEAD OF COLD FRONT
APPROACHING FROM THE GRT LKS. ALTHOUGH VFR CONDS SHOULD
PREDOMINATE OVER THE SERN HALF OF THE STATE FOR THE NEXT FEW HOURS...
THERE IS ALMOST A CERTAINTY OF A BRIEF 15-30 MINUTE PERIOD OF
SIGNIFICANT VIS/CIG REDUCTION ACCOMPANYING THE LINE OF SVR TSRA.
WESTERLY WIND GUSTS OF 40-60 KTS EXPECTED AT MANY TAF SITES FROM
THIS INTENSE SQUALL LATE THIS AFTERNOON /FROM KIPT TO KUNV...KJST
AND KAOO/...THEN ACROSS THE LOWER SUSQ VALLEY INVOF KMDT AND KLNS
THIS EVENING.

OUTLOOK...
FRI...AM LOW CIGS POSSIBLE W MTNS. ISOLD PM TSRA
IMPACTS POSSIBLE. SAT...AM FOG POSSIBLE. ISOLD PM TSRA IMPACTS
POSSIBLE. SUN...AM FOG POSSIBLE. MON...ISOLD PM TSRA IMPACTS
POSSIBLE.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR PAZ026>028-
034>036-049>052-056-057-059-063>066.

&&

SYNOPSIS...LAMBERT
NEAR TERM...LA CORTE/LAMBERT
SHORT TERM...LAMBERT
LONG TERM...LA CORTE
AVIATION...LAMBERT
Hazardous weather outlook, Jul 26, 1:31 PM EDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
131 PM EDT THU JUL 26 2012

PAZ004>006-010>012-017>019-024-025-033-037-041-042-045-046-053-058-
271745-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-SOMERSET-TIOGA-
NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-
COLUMBIA-SCHUYLKILL-
131 PM EDT THU JUL 26 2012

...SEVERE THUNDERSTORM WATCH 524 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A FEW STRONG TO LOCALLY SEVERE STORMS ARE POSSIBLE ON FRIDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ026>028-034>036-049>052-056-057-059-063>066-271745-
HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-UNION-SNYDER-
MONTOUR-NORTHUMBERLAND-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-
LANCASTER-
131 PM EDT THU JUL 26 2012

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 524 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A FEW STRONG TO LOCALLY SEVERE STORMS ARE POSSIBLE ON FRIDAY
AFTERNOON ESPECIALLY OVER SOUTH-CENTRAL PENNSYLVANIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 26, 4:20 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
420 PM EDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     HARRISON VALLEY         41.92N  77.67W
07/26/2012                   POTTER             PA   TRAINED SPOTTER

            TREE DOWN ACROSS A ROAD NEAR HARRISON VALLEY.

0355 PM     TSTM WND DMG     TIOGA                   41.90N  77.14W
07/26/2012                   TIOGA              PA   PUBLIC

            NUMEROUS TREES AND WIRES REPORTED DOWN IN VICINITY OF
            TIOGA AND HAMMOND LAKES.

&&

EVENT NUMBER CTP1200298 CTP1200299

COLBERT
Local storm report, Jul 26, 4:21 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
421 PM EDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     MORRIS                  41.65N  77.27W
07/26/2012                   TIOGA              PA   PUBLIC

            LARGE TREE REPORTED DOWN.

&&

EVENT NUMBER CTP1200300

COLBERT
Local storm report, Jul 26, 4:33 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
433 PM EDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND DMG     GRAMPIAN                40.96N  78.61W
07/26/2012                   CLEARFIELD         PA   STORM CHASER

            TREES AND WIRES DOWN NEAR GRAMPIAN.

0426 PM     TSTM WND DMG     6 N TROUT RUN           41.48N  77.08W
07/26/2012                   LYCOMING           PA   PUBLIC

            TREES DOWN ACROSS ROUTE 14.

&&

EVENT NUMBER CTP1200301 CTP1200302

COLBERT
Local storm report, Jul 26, 4:45 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
445 PM EDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND DMG     LINDEN                  41.23N  77.14W
07/26/2012                   LYCOMING           PA   TRAINED SPOTTER

            NUMEROUS LARGE TREE LIMBS REPORTED DOWN NEAR LINDEN.

&&

EVENT NUMBER CTP1200303

EVANEGO
Local storm report, Jul 26, 4:58 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
458 PM EDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND DMG     MUNCY                   41.20N  76.79W
07/26/2012                   LYCOMING           PA   TRAINED SPOTTER

            DOOR RIPPED OFF OF HOUSE ON MAIN STREET IN MUNCY.

&&

EVENT NUMBER CTP1200304

EVANEGO
Local storm report, Jul 26, 5:05 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
505 PM EDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND DMG     GATESBURG               40.74N  78.01W
07/26/2012                   CENTRE             PA   NWS EMPLOYEE

            LARGE TREE LIMBS AND SMALL TREES DOWN.

&&

EVENT NUMBER CTP1200305

EVANEGO

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 4:04 AM EDTSpecial Weather StatementCTPMcKean26 min
Jul 26, 4:26 AM EDTSpecial Weather StatementCTPMcKean, Warren49 min
Jul 26, 5:03 AM EDTSpecial Weather StatementCTPBedford, Blair, Cambria, Somerset72 min
Jul 26, 5:10 AM EDTSpecial Weather StatementCTPClearfield35 min
Jul 26, 5:14 AM EDTSpecial Weather StatementCTPMcKean, Potter, Warren31 min
Jul 26, 5:43 AM EDTSpecial Weather StatementCTPCentre, Clearfield32 min
Jul 26, 5:46 AM EDTSpecial Weather StatementCTPCameron, Elk, Potter, Tioga29 min
Jul 26, 6:29 AM EDTSpecial Weather StatementCTPClinton, Lycoming, Montour, Union46 min
Jul 26, 6:33 AM EDTSpecial Weather StatementCTPFranklin42 min
Jul 26, 7:29 AM EDTSpecial Weather StatementCTPColumbia, Montour, Northumberland, Schuylkill, Union61 min
Jul 26, 7:45 AM EDTSpecial Weather StatementCTPCumberland, Juniata, Perry60 min
Jul 26, 8:41 AM EDTSpecial Weather StatementCTPAdams, Cumberland, Dauphin, Lebanon64 min
Jul 26, 1:11 PM EDTSpecial Weather StatementCTPWarren64 min
Jul 26, 1:20 PM EDTSevere Thunderstorm WarningCTPWarren55 min
Jul 26, 1:48 PM EDTSevere Thunderstorm WarningCTPCameron, Clearfield, Elk, McKean, Potter, Warren72 min
Jul 26, 2:25 PM EDTSevere Thunderstorm WarningCTPWarren35 min
Jul 26, 2:51 PM EDTSevere Thunderstorm WarningCTPCameron, Centre, Clearfield, Clinton, Elk, McKean and 3 more69 min
Jul 26, 2:51 PM EDTTornado WarningCTPMcKean, Potter39 min
Jul 26, 3:22 PM EDTTornado WarningCTPPotter, Tioga53 min
Jul 26, 3:29 PM EDTSevere Thunderstorm WarningCTPClinton, Lycoming, Potter, Sullivan, Tioga91 min
Jul 26, 3:46 PM EDTSevere Thunderstorm WarningCTPCameron, Centre, Clearfield, Clinton, Columbia, Lycoming and 6 more74 min
Jul 26, 3:54 PM EDTSevere Thunderstorm WarningCTPBlair, Cambria, Centre, Clearfield, Huntingdon, Mifflin66 min
Jul 26, 4:41 PM EDTTornado WarningCTPColumbia, Lycoming, Montour, Northumberland34 min
Jul 26, 4:48 PM EDTSevere Thunderstorm WarningCTPBedford, Blair, Cambria, Centre, Clearfield, Fulton and 5 more57 min
Jul 26, 4:53 PM EDTSevere Thunderstorm WarningCTPCentre, Huntingdon, Juniata, Mifflin, Northumberland, Snyder and 1 more67 min
Jul 26, 4:58 PM EDTSevere Thunderstorm WarningCTPColumbia32 min
Jul 26, 5:06 PM EDTSevere Thunderstorm WarningCTPColumbia, Montour, Northumberland, Schuylkill, Snyder, Sullivan84 min
Jul 26, 5:30 PM EDTSevere Thunderstorm WarningCTPBedford, Blair, Cambria, Cumberland, Franklin, Fulton and 5 more60 min
Jul 26, 5:46 PM EDTSevere Thunderstorm WarningCTPColumbia, Montour, Northumberland, Schuylkill74 min
Jul 26, 6:04 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Franklin, Perry, York56 min
Jul 26, 6:26 PM EDTSevere Thunderstorm WarningCTPBedford, Blair, Cambria, Cumberland, Franklin, Fulton and 5 more64 min
Jul 26, 6:33 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Dauphin, Lancaster, Lebanon, Schuylkill and 1 more57 min
Jul 26, 6:42 PM EDTAreal Flood AdvisoryCTPBedford, Blair, Cambria, Somerset3 hr
Jul 26, 6:56 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Franklin, York49 min
Jul 26, 6:57 PM EDTAreal Flood AdvisoryCTPAdams, Cumberland, Dauphin, Lancaster, Lebanon, Perry and 2 more3 hr
Jul 26, 7:06 PM EDTSpecial Weather StatementCTPClearfield54 min
Jul 26, 7:20 PM EDTSevere Thunderstorm WarningCTPBedford, Blair, Cambria, Huntingdon, Somerset70 min
Jul 26, 7:23 PM EDTSevere Thunderstorm WarningCTPAdams, Lancaster, York52 min
Jul 26, 7:46 PM EDTSevere Thunderstorm WarningCTPBlair, Cambria, Centre, Clearfield, Huntingdon59 min
Jul 26, 7:52 PM EDTSevere Thunderstorm WarningCTPBedford, Cumberland, Franklin, Fulton, Huntingdon, Juniata and 3 more53 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.